Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 24, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 18, 2004, 3:44 PM MDT for Cassia County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2004, 3:44 PM MDT (21:44 UTC)
- Expired
- Jun 18, 2004, 4:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 118 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:30 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 18, 2:30 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT FRI JUN 18 2004 .DISCUSSION... STRONG CONVECTION HAS FIRED IN PORTIONS OF FCST AREA THIS AFTERNOON. AIRMASS QUITE UNSTABLE WITH SFC COMPUTED LIS BELOW -2 AND PW VALUES GREATER THAN 0.50 INCH. UNSTABLE AIRMASS REMAINS IN PLACE INTO SATURDAY WITH WEAK S/WVS ROTATING AROUND CUT-OFF UPPER LOW OVER CENTRAL WASHINGTON. BEST POP CHANCES STILL LOOK TO BE SOUTHERN AND EASTERN HIGHLANDS. MAIN BATCH OF ENERGY DRIFTS NORTHWEST INTO MONTANA LATE SATURDAY FOR A GRADUAL DECREASE IN POPS INTO SUNDAY. COULD BE BREEZY ON SUNDAY AS SFC LOW FINALLY PULLS EAST OF REGION WITH GFS 7H WINDS IN THE 25KT RANGE. MODELS STILL NOT GETTING A HANDLE ON THIS SYSTEM AND THUS QUITE A BIT OF UNCERTAINTY PAST SATURDAY. GFS FLATTENS WAVE AS IT TRIES TO ROTATE KICKER SYSTEM TRIES TO PUSH INTO BLOCKING GULF ALASKA HIGH BUT IS THE ONLY LONG-RANGE MODEL MAINTAINING ALMOST CUT-OFF SOLN OVER WASHINGTON. 00Z GFS-X ODD-RUN OUT WITH 12Z GFS FAVORING ECMWF SOLN INTO TUESDAY. WITH UNCERTAINTY...HAVE NOT MADE ANY CHANGES TO GRIDS IN EXTENDED PERIODS. DMH && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 18, 5:00 AM MDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT FRI JUN 18 2004 IDZ017>023-031-032-191100- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 18, 3:20 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
320 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 12 SSW BURLEY 42.38N 113.88W
06/18/2004 1.00 INCH CASSIA ID TRAINED SPOTTER
&&
VPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:11 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia | 34 min |
| Jun 18, 1:45 PM MDT | Severe Thunderstorm Warning | PIH | Power | 45 min |
| Jun 18, 3:00 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.